Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 57, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 28, 2020, 7:27 AM EDT. It took effect at Aug 29, 2020, 4:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2020, 7:27 AM EDT (11:27 UTC)
- In effect from
- Aug 29, 2020, 4:00 AM EDT
- Expired
- Aug 30, 2020, 5:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 5:45 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 28, 5:45 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
545 AM EDT Fri Aug 28 2020
.SYNOPSIS...
Issued at 323 AM EDT Fri Aug 28 2020
Today into tonight will feature muggy conditions and chances for
scattered showers and storms. Cooler weather is then expected
this weekend into early next week behind a cold front. Breezy
northwest winds will create dangerous swim conditions on Lake
Michigan Saturday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 323 AM EDT Fri Aug 28 2020
Muggy/warm conditions will remain the primary wx story today in
between a srn WI-central MI frontal zone, and the remnants of
Laura tracking into western KY. There remains chances for isolated
to widely scattered showers and storms, mainly this afternoon,
given ample low level moisture and minimal capping. However, the
degree of instability may be limited by mid level cloud cover
associated with Laura. A trigger is also of low confidence
given the reliance of a subtle mid level impulse and/or possible
outflow boundaries. Given these factors did lower PoPs a bit, with
lacking shear/flow suggesting pulse convection at best (isolated
microburst wind threat).
A cold front will then drop southeast into the area later tonight
on the leading edge of a northern stream shortwave and mid-level
speed max. A weakening area of convection will likely accompany
this feature into at least northern portions of the forecast area
given high moisture content and decent forcing.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 323 AM EDT Fri Aug 28 2020
Chances for a few lingering showers early Saturday morning will give
way to cooler and drier weather for the remainder of the day thanks
to breezy post-frontal northwest winds. Winds relax then into Sunday
and Monday as sprawling high pressure takes shape over the Great
Lakes with low humidity and temps slightly below normal.
Pattern could trend a bit more active toward the middle of next week
as a frontal boundary sags se into the region on the eastern flank
of a Plains upper trough. Models continue to show several embedded
shortwaves ejecting out of the base of this upper trough, though
timing and track at this range remains low. Opted to hold with
NBM broadbrush low-mid chance PoPs as a result Tuesday through
Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 545 AM EDT Fri Aug 28 2020
VFR for much of this fcst period. Like yesterday morning, brief MVFR
restriction in stratus invof KSBN but will mix out rapidly after
sunrise. Little else of note through the rest of the period given
lack of substantial moisture or mass flux through warm sector this
afternoon. Late night timing of cold frontal passage and nocturnal
stabilization likely to yield nothing of note either although post
frontal cold advection should lead to some low stratus development
for a time toward daybreak Sat.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from late tonight through late Saturday
night for INZ003.
MI...Beach Hazards Statement from late tonight through late Saturday
night for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 28, 4:06 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 406 AM EDT Fri Aug 28 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290815- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 406 AM EDT Fri Aug 28 2020 /306 AM CDT Fri Aug 28 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms this afternoon into tonight. A few thunderstorms could become strong to severe with damaging winds and locally heavy rainfall the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms Tuesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-290815- La Porte-Berrien- 406 AM EDT Fri Aug 28 2020 /306 AM CDT Fri Aug 28 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms this afternoon into tonight. A few thunderstorms could become strong to severe with damaging winds and locally heavy rainfall the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Hazardous swimming conditions are expected at Lake Michigan beaches Saturday. There is a low chance for thunderstorms Tuesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-290815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EDT Fri Aug 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EDT SUNDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions likely for small craft Saturday. There is a low chance for thunderstorms Tuesday afternoon through Thursday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:48 AM EDT | Beach Hazards Statement | IWX | 60 hr | |
| Aug 28, 1:00 PM EDT | Special Weather Statement | IWX | DeKalb | 45 min |
| Aug 28, 1:11 PM EDT | Special Weather Statement | IWX | Saint Joseph | 49 min |
| Aug 28, 1:21 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 24 min |
| Aug 28, 1:48 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Aug 28, 1:59 PM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Aug 28, 2:27 PM EDT | Special Weather Statement | IWX | Starke | 33 min |
| Aug 28, 2:42 PM EDT | Special Weather Statement | IWX | Grant, Wabash | 33 min |
| Aug 28, 3:37 PM EDT | Areal Flood Advisory | IWX | Saint Joseph | 94 min |
| Aug 28, 4:02 PM EDT | Special Weather Statement | IWX | Allen, Whitley | 43 min |
| Aug 28, 2:25 PM EDT | Special Weather Statement | IWX | Henry | 35 min |
| Aug 28, 3:45 PM EDT | Special Weather Statement | IWX | Allen | 15 min |
| Aug 28, 4:23 PM EDT | Areal Flood Advisory | IWX | Allen, Putnam | 3 hr |
| Aug 28, 5:01 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 29 min |
| Aug 28, 11:59 AM EDT | Special Weather Statement | IWX | Cass | 31 min |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.